... down to 100mg.
Hi, Blondie! It's generally best to have your doctor give you a tapering dosage to use over several weeks to avoid symptoms of discontinuation ~ anxiety, confusion, agitation, nausea, sleep disturbances, headache, and "brain zaps".
The key is not to rush it because as it took weeks for your metabolism to adjust to the medication it will take weeks or longer to adjust to not having it in your system.
Also, be aware that a rebound of the depression/anxiety that it was prescribed for can recur while stopping it.
Best regards and good luck! Wildcat (another blondie!)
I’ve weaned off Venlafaxine 150xr without a doctor advising and will add this , if the need to completely withdraw quickly is important, it’s not to difficult to withdraw in 7-10 days but the symptoms can remain for many months before 100% gone.
It’s relatively easy to withdraw in ‘time’. Carefully remove a few grains every few days , keep tabs on the exact amount removed each time. Don’t worry about how long it takes , just take it slow and you’ll withdraw completely in the easiest way possible.
This is a very difficult medication in to wean off of. Personally, it took me about 2 months, but patience was a key factor for me to do it right. I was taking Effexor xr 75 mg. I originally was taking the brand then our insurance changed and was switched to a generic. I was taking the generic for about 12 years when it was discontinued (about 2 months ago). The new substitute was either ineffective or the drug no longer worked for me... I was having break through anxiety bordering on panic almost immediately after starting the new generic. So my Dr and I decided to switch to Lexapro. To wean off the effexor, I skipped every other day-- full dose, for 2 weeks. Then I tried to go every 3rd day skip but started have major brain zaps and dizziness. So I went back to every other day. When I wasn't feeling dizziness I tried to stretch it to the third day. That worked for an additional week... But occasionally I had to take a 1/2 dose (37.5) in between.
It took me 4 weeks to get to 1/2 dose every 3 days with minimal withdrawal. I drank a lot of water and tried to exercise walk as much as I could to boost natural seratonin throughout this process. Finally when I had no dizziness and no brain zaps, I started on 10 mg of Lexapro.
I hope you have the time and patience to wean off. Good luck!!
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2009 • 2 answers
Posted 18 Dec 2012 • 1 answer
Posted 2 Sep 2015 • 6 answers
I just started taking venlafaxine (Effexor), from what I've been reading I should stop ASAP because?
Posted 28 Feb 2016 • 3 answers
Posted 8 Mar 2018 • 0 answers